MAUDE Adverse Event Report: MEVION MEDICAL SYSTEMS, INC. MEVION S250I; MEVION PROTON RADIATION THERAPY SYSTEM

MEVION MEDICAL SYSTEMS, INC. MEVION S250I; MEVION PROTON RADIATION THERAPY SYSTEM
Model Number MEVION S250I
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Erythema (1840)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported upon initiation of a treatment beam, the treatment console (tc) screen unexpectedly terminated the beam and blanked out the current field delivery information.The monitor unit (mu) counter on the top right of the tc screen continued to increment up, and the beam control box continued to emit beeping sounds consistent with beam delivery.No dicom record for that beam was created or sent to the oncology information system (ois), and the records accessible to the users showed no delivery of dose to that field.This left the therapist and physicist uncertain as to how much beam was delivered.Had the users decided to deliver the same beam again the patient could be over treated.The hardwired monitor unit counter (hmuc) located in the system cabinet accurately captured the dose delivered but was not recorded before a subsequent user action cleared that counter.

Brand Name
MEVION S250I
Common Device Name
MEVION PROTON RADIATION THERAPY SYSTEM
Manufacturer (Section D)
MEVION MEDICAL SYSTEMS, INC.
300 foster street,
littleton MA 01460
MDR Report Key10719879
Report Number3007087027-2020-00006
Device Sequence Number16922075
Product Code LHN
UDI-Device Identifier00864366000124
UDI-Public(01)00864366000124(11)181219
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEVION S250I
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;